Tornadoes · United States · Oklahoma · 2015
EF1 tornado, Maysville, Oklahoma, May 23, 2015
This EF1 tornado ran 0.5 miles across Garvin County on May 23, 2015, touching down at 7:05 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 23, 2015
- Touchdown
- 7:05 PM CDT (00:05 UTC)
- Path length
- 0.5 miles (0.8 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Garvin County
- Touchdown point
- 34.801, -97.361
- Lift-off point
- 34.801, -97.361
- Record number
- 1505231805-01
What the Weather Service recorded
Storms developed in the panhandles on the 23rd under the influence of an upper level trough. These storms merged into a line and moved eastward over Oklahoma producing widespread flooding.
An off-duty NWS employee observed a tornado crossing state highway 19 to the east-southeast of Maysville. A barn was destroyed (DI 1, DOD 6).
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
7 minutes of warning. NWS OUN issued a tornado warning for this county at 23:58 UTC, 7 minutes before the tornado touched down, in force until 00:30 UTC.
The county was under a tornado watch, issued at 22:30 UTC and running to 07:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:30 UTC | 07:00 UTC | Tornado Watch | OUN |
| 23:00 UTC | 23:30 UTC | Tornado Warning | OUN |
| 23:37 UTC | 00:00 UTC | Tornado Warning | OUN |
| 23:58 UTC | 00:30 UTC | Tornado Warning | OUN |
| 00:11 UTC | 06:15 UTC | Flash Flood Warning | OUN |
| 00:17 UTC | 00:45 UTC | Tornado Warning | OUN |
| 05:46 UTC | 11:45 UTC | Flash Flood Warning | OUN |
| 06:10 UTC | 12:15 UTC | Flash Flood Warning | OUN |
| 10:19 UTC | 09:32 UTC | Flood Warning | OUN |
| 11:15 UTC | 09:09 UTC | Flood Warning | OUN |
| 11:46 UTC | 11:00 UTC | Flood Warning | OUN |
| 12:13 UTC | 11:00 UTC | Flood Warning | OUN |
| 12:38 UTC | 12:00 UTC | Flood Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 23, 6:28 PM CDT, 37 minutes earlier.
Area forecast discussion, May 23, 6:28 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT SAT MAY 23 2015 .AVIATION...24/00Z TAF ISSUANCE... ACTIVE AVIATION PERIOD FOR THIS EVENING... OVERNIGHT AND THROUGH SUNDAY. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA THROUGH THE FIRST HALF OF THE TAF PERIOD... WITH IFR CONDITIONS PERSISTING FOR MOST OF THE NIGHT INTO SUNDAY. RAIN WILL GRADUALLY END FROM WEST TO EAST THROUGH SUNDAY MORNING... BUT CHANCES REMAIN HIGH THROUGH THE END OF THE PERIOD. JTK && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 23 2015/ DISCUSSION... DANGEROUS SITUATION SETTING UP ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS AS ROUNDS OF VERY HEAVY RAINFALL ARE EXPECTED TO CONTINUE TONIGHT/SUNDAY. MANY RIVERS ARE IN FLOOD AND ADDITIONAL TORRENTIAL RAINFALL AND RAINFALL RATES OF IN EXCESS OF 2 INCHES AN HOUR WILL CONTINUE TO EXACERBATE THE SITUATION. PLEASE BE CAREFUL. WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z MONDAY. THERE IS ALSO A THREAT OF SEVERE WEATHER... MAINLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTN AND EVENING. LOW AND DEEP LAYER SHEAR... HOWEVER INSTABILITY REMAINS RATHER LIMITED OUTSIDE OF FAR SOUTHERN SECTIONS OF THE AREA. PATTERN REMAINS RATHER ACTIVE AS ANOTHER UPPER DISTURBANCE WILL KEEP A CHANCE OF STORMS AND POSSIBLY SOME SEVERE STORMS IN THE FORECAST INTO THE DAY ON MONDAY. RAIN CHANCES THEN DECREASE FOR A COUPLE OF DAYS... HOWEVER THEY DO REMAIN. HIGHER RAIN CHANCES RETURN BY LATE IN THE WEEK AS YET ANOTHER UPPER SHORTWAVE APPROACHES BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 73 62 80 / 100 90 20 30 HOBART OK 61 75 58 81 / 60 50 20 30 WICHITA FALLS TX 63 77 62 81 / 100 80 20 40 GAGE OK 58 76 56 82 / 40 30 20 20 PONCA CITY OK 63 74 61 81 / 100 80 30 20 DURANT OK 66 73 65 79 / 100 100 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 23, 6:51 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-250000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 651 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... .FLOODING... WIDESPREAD FLOODING IS OCCURRING ACROSS MUCH OF WESTERN... CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THE FLOOD THREAT WILL CONTINUE TO BE EXACERBATED WHERE EVER HEAVY RAIN OCCURS... AND AREA RIVERS AND STREAMS WILL SEE RISES AND ADDITIONAL FLOODING. THIS IS A LIFE THREATENING FLOOD SITUATION. DEADLY FLASH FLOODING IS LIKELY... WHEN ENCOUNTERING FLOODED ROADS... TURN AROUND DONT DROWN. .THUNDERSTORMS... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. THERE IS A MEDIUM THREAT FOR TORNADOES... AS LOW STORM BASES... DECENT MOIST AIR AND SHEAR WILL SUPPORT TORNADO DEVELOPMENT WITH THE STRONGEST STORMS THROUGH THIS EVENING. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE ALSO POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD STAY PREPARED FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, May 23, 6:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 5 N SULPHUR 34.58N 96.98W
05/23/2015 MURRAY OK EMERGENCY MNGR
&&
SCSpecial weather statement, May 23, 6:19 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT SAT MAY 23 2015 OKZ039-040-232345- GARVIN OK-STEPHENS OK- 619 PM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARVIN AND NORTHEASTERN STEPHENS COUNTIES UNTIL 645 PM CDT... AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF FOSTER...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3452 9754 3457 9768 3485 9761 3480 9730 TIME...MOT...LOC 2317Z 205DEG 21KT 3461 9760
Local storm report, May 23, 6:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL YUKON 35.50N 97.74W
05/23/2015 E1.25 INCH CANADIAN OK NWS EMPLOYEE
&&
MDAYLocal storm report, May 23, 6:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD STILLWATER 36.12N 97.06W
05/23/2015 PAYNE OK AMATEUR RADIO
8 INCHES OF FLOODING UP TO TOP OF TIRES. INTO YARDS AND
OVER SIDEWALKS.
&&
MDAYLocal storm report, May 23, 6:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD 4 N THE VILLAGE 35.62N 97.55W
05/23/2015 OKLAHOMA OK TRAINED SPOTTER
PENN AND 150TH STREET JUST SOUTH OF THE INTERSECTION HAS
AT LEAST 9 INCHES OF RAPIDLY FLOWING WATER ACROSS THE
ROAD.
&&
MDAYLocal storm report, May 23, 7:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD 6 E MARLAND 36.56N 97.04W
05/23/2015 NOBLE OK TRAINED SPOTTER
OK HIGHWAY 15 WEST OF INTERSTATE 35 CLOSED DUE TO HIGH
WATERS.
&&
MDAYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
0.1 hours before the tornado, 47 km from the path. May 24, 2015.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 3274 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 24.3
- 0-3 km lapse rate
- 6.1 K/km
Norman, OK (KOUN), 12:00Z
11.9 hours after it, 47 km from the path. May 24, 2015.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -213 J/kg
- Surface CAPE
- 9 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Pauls Valley Municipal Airport (PVJ), 16 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:15 UTC | 72.86 | 69.8 | 140° 10 kt | 1013.5 | ||
| 22:35 UTC | 73.76 | 70 | 170° 6 kt | 14 | 1013.5 | |
| 22:55 UTC | 73.4 | 69.8 | 150° 8 kt | 1012.9 | ||
| 23:15 UTC | 73.22 | 70.52 | 140° 6 kt | 1012.2 | -RA | |
| 23:35 UTC | 72.68 | 69.8 | 130° 5 kt | 1012.2 | ||
| 23:55 UTC | 72.14 | 69.8 | 120° 7 kt | 1011.5 | VCTSRA | |
| 00:15 UTC | 72 | 69.8 | 130° 8 kt | 1011.5 | -VCTSRA | |
| 00:35 UTC | 72 | 70 | 140° 9 kt | 14 | 1011.9 | -TSRA |
| 00:55 UTC | 72.32 | 69.8 | 160° 11 kt | 19 | 1011.5 | -TSRA |
| 01:15 UTC | 71.6 | 69 | 160° 9 kt | 17 | 1011.5 | -TSRA |
| 01:35 UTC | 71.6 | 69 | 170° 13 kt | 22 | 1012.2 | |
| 01:55 UTC | 71.78 | 67.64 | 180° 12 kt | 21 | 1012.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Norman radar (KTLX), 60 km away, was scanning. The volume nearest the touchdown began at 00:05 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:03 UTC | TORNADO | 3 N Sulphur | Murray, OK | |
| 23:10 UTC | TORNADO | 5 N Sulphur | Murray, OK | |
| 23:13 UTC | TORNADO | Blanchard | Mcclain, OK | 5 TO 10 HOMES WITH ROOF DAMAGE FROM SE 7TH NORTH TO HIGHWAY 62 ON THE EAST SIDE OF MACARTHUR IN BLANCHARD. |
| 00:05 UTC | TORNADO | 3 E Maysville | Garvin, OK | |
| 00:35 UTC | TORNADO | 2 N Maysville | Garvin, OK | |
| 00:45 UTC | FLASH FLOOD | N Blanchard | Mcclain, OK | LOW WATER CROSSINGS FLOODED. FLOODING OUT OF DITCHES ALONG HIGHWAY 76. |
| 00:59 UTC | FLASH FLOOD | Norman | Cleveland, OK | 1 TO 2 FEET OF WATER COVERING INTERSECTION OF LINDSEY AND ELM. RELAYED VIA TWITTER BY KWTV |
| 01:32 UTC | FLASH FLOOD | Newcastle | Mcclain, OK | ROCKWELL BETWEEN NW 24TH AND HIGHWAY 37 CLOSED DUE TO FLOODING. |
| 01:50 UTC | FLASH FLOOD | 2 N Agawam | Grady, OK | SPOTTER REPORTS FLOODING ON HWY 81. |
| 01:56 UTC | FLASH FLOOD | 2 N Agawam | Grady, OK | FLOODING OVER ROAD SOUTH OF CHICKASHA ON 81. CARS STUCK IN WATER. |
| 02:00 UTC | FLASH FLOOD | Blanchard | Mcclain, OK | LAW ENFORCEMENT HAVE CLOSED SEVERAL ROADS IN BLANCHARD DUE TO WATER OVER ROADS. FROM KFOR VIA TWITTER. |
| 02:01 UTC | FLASH FLOOD | 2 Se Norman | Cleveland, OK | WATER RESCUE CEDAR LANE RD AND 60TH AVE SE. CAR STUCK IN WATER TO TOP OF HOOD AT CEDAR LANE RD AND 24TH AVE SE. |
| 02:24 UTC | FLASH FLOOD | Noble | Cleveland, OK | APPROX. 1 FOOT OF WATER COVERING ROADWAY AND SOME CARS STALLED AT THE INTERSECTION OF 8TH AND ETOWAH RD. |
| 02:32 UTC | FLASH FLOOD | Norman | Cleveland, OK | CARS SUBMERGED. |
| 02:34 UTC | FLASH FLOOD | Newcastle | Mcclain, OK | 1800 BLOCK OF HIGHWAY 130 IS ALMOST BLOCKED WITH HIGH WATER. SW 16TH AND ROCKWELL HAVE DITCHES FULL OF WATER WITH WATER RUNNING OVER THE ROAD. SE 40TH BETWEEN HARVEY AND SANTA FE IS IMPASSABLE. OAK HOLLOW DRIVE AND SW 24 |
| 02:46 UTC | FLASH FLOOD | Brooksville | Pottawatomie, OK | FLOOD WATER IS RISING IN HOMES. |
| 02:59 UTC | FLASH FLOOD | 2 Wsw Pink | Cleveland, OK | LITTLE AXE USING BOAT TO RESCUE RESIDENTS FROM HOMES. NORMAN FIRE WORKING MULTIPLE WATER RESCUE CALLS IN EASTERN PARTS OF THE CITY OUT TO LAKE THUNDERBIRD. |
| 03:00 UTC | FLASH FLOOD | Wayne | Mcclain, OK | WAYNE FIRE REPORTS 3 FEET OF WATER COVERING THE ROAD AT 110TH AND HIGHWAY 77 1/2 MILE EAST. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 23, 2015
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 23 | 12:55 PM MDT | EF0 | Albany, WY | 0.3 | 35 | |||
| May 23 | 5:12 PM CDT | EF1 | Grady, OK | 6.0 | 500 | |||
| May 23 | 5:59 PM CDT | EF0 | Murray, OK | 3.0 | 40 | |||
| May 23 | 6:05 PM CDT | EF0 | Pontotoc, OK | 0.2 | 20 | |||
| May 23 | 6:10 PM CDT | EF0 | Murray, OK | 0.5 | 50 | |||
| May 23 | 6:11 PM CDT | EF1 | McClain, OK | 2.0 | 50 | |||
| May 23 | 6:16 PM CDT | EF0 | Garvin, OK | 0.2 | 50 | |||
| May 23 | 6:25 PM CDT | EF1 | Pontotoc, OK | 3.8 | 100 | |||
| May 23 | 6:30 PM CDT | EF0 | McClain, OK | 0.5 | 50 | |||
| May 23 | 7:13 PM CDT | EF0 | Hughes, OK | 0.2 | 50 | |||
| May 23 | 8:16 PM CDT | EF1 | Bexar, TX | 0.4 | 150 | |||
| May 23 | 8:44 PM CDT | EF0 | Latimer, OK | 1.6 | 75 | |||
| May 23 | 8:53 PM CDT | EF0 | Hays, TX | 5.7 | 100 | |||
| May 23 | 8:58 PM CDT | EF1 | Travis, TX | 1.3 | 200 | |||
| May 23 | 9:11 PM CDT | EF0 | Travis, TX | 2.5 | 200 | |||
| May 23 | 9:22 PM CDT | EF1 | Williamson, TX | 3.1 | 200 | |||
| May 23 | 9:37 PM CDT | EF0 | Travis, TX | 1.2 | 125 | |||
| May 23 | 9:39 PM CDT | EF1 | Travis, TX | 0.6 | 250 | |||
| May 23 | 9:43 PM CDT | EF1 | Bastrop, TX | 0.8 | 200 | |||
| May 23 | 9:47 PM CDT | EF0 | Williamson, TX | 0.3 | 50 | |||
| May 23 | 9:47 PM CDT | EF1 | Williamson, TX | 0.6 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.